Hail, Rogers
- When
- June 27, 2:15 PM CST
- Where
- Rogers County, 2.16 mi SW of Catale
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.550, -95.410
Strong thunderstorms developed over northeast Oklahoma along a series of outflow boundaries, some of which produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong thunderstorms developed over northeast Oklahoma along a series of outflow boundaries, some of which produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 27, 2:04 PM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT SUN JUN 27 2010
.DISCUSSION...
19Z SFC ANALYSIS INDICATES THE COLD FRONT WAS LOCATED JUST TO THE
NW OF OUR CWA. SATELLITE AND RADAR TRENDS SUGGEST CONVECTION IS
BEGINNING TO REDEVELOP ALONG/AHEAD OF FRONTAL BOUNDARY IN VERY
MOIST AND MODERATELY UNSTABLE AIR MASS. LATEST MESOANALYSES
SUGGEST WEAK CIN EXISTS ACROSS THE AREA SO CONVECTION SHOULD
INCREASE OVER NEXT FEW HOURS OVER NERN OK. WIND SHEAR IS WEAK BUT
GIVEN THE INSTABILITY PRESENT...THE STRONGEST STORMS THIS
AFTERNOON/EVENING COULD PRODUCE DAMAGING WIND GUSTS AND POSSIBLY
SOME LARGE HAIL. SLOW CELL MOVEMENT AND HIGH PRECIPITABLE WATER
VALUES WILL ALSO YIELD SOME LOCALLY HEAVY RAINFALL OVERNIGHT.
CONTINUED CATEGORICAL/LIKELY POPS TONIGHT ACROSS NRN HALF OF CWA
WITH HIGH CHANCE POPS SOUTH.
SFC FRONT GRADUALLY PUSHES SOUTH OF CWA BY LATE MONDAY AFTERNOON
WITH THUNDERSTORM CHANCES GRADUALLY ENDING FROM THE NORTH DURING
THE DAY AND ACROSS SOUTHERN COUNTIES MONDAY NIGHT. WEAK HIGH
PRESSURE AND DRIER LOW LEVEL AIR MASS SPREADS INTO THE AREA
MONDAY THROUGH TUESDAY. TEMPS BEHIND THE BOUNDARY WILL BE
SLIGHTLY BELOW SEASONAL NORMS...ESPECIALLY AT NIGHT...AND A LOT
MORE COMFORTABLE FOR THIS TIME OF YEAR. THESE CONDITIONS WILL
LIKELY GRADUALLY MODIFY WEDNESDAY AND THURSDAY AS RETURN LOW LEVEL
FLOW DEVELOPS AND LOW LEVEL MOISTURE GRADUALLY RETURNS TO THE
NORTH.
LAST SEVERAL RUNS OF THE GFS MODEL BRING T.S./HRCN ALEX MORE
NORTHWARD TOWARD THE TX COAST ON FRI AND UP ACROSS OK/AR REGION
FRIDAY NIGHT THROUGH SATURDAY NIGHT. THIS SOLUTION CONTINUES TO BE
AN OUTLIER WITH MOST OTHER MODELS TAKING THE STORM NW INTO NRN
MEXICO SOUTH OF KBRO. HAVE THUS TRENDED OUR FORECAST FOR FRIDAY
THROUGH SUNDAY TOWARD THE ECMWF...WHICH SUGGESTS LITTLE TO NO
PRECIP CHANCES AND GRADUAL RETURN OF HEAT/HUMIDITY OVER THE
HOLIDAY WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 89 67 90 / 70 20 10 10
FSM 74 90 68 91 / 40 50 20 10
MLC 74 89 67 91 / 40 50 20 10
BVO 69 88 61 89 / 70 20 0 10
FYV 71 86 62 87 / 70 40 10 10
BYV 71 85 63 86 / 80 40 10 10
MKO 72 88 64 89 / 70 30 10 10
MIO 71 89 64 89 / 80 20 0 0
F10 72 87 64 89 / 70 30 10 10
HHW 75 92 71 93 / 40 50 30 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ066-OKZ067-OKZ070-
OKZ071-OKZ072-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...05
LONG TERM....69HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1259 PM CDT SUN JUN 27 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1258 PM CDT SUN JUN 27 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON/EVENING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON/EVENING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON/EVENING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING IN THE VICINITY OF A COLD FRONT THAT CURRENTLY STRETCHES FROM SOUTHEAST KANSAS INTO SOUTHWEST OKLAHOMA. THESE THUNDERSTORMS WILL BEGIN TO AFFECT NORTHEAST OKLAHOMA LATE THIS AFTERNOON. THE STORMS AND THE COLD FRONT WILL THEN WORK TO THE SOUTHEAST TONIGHT. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE AS THE AIRMASS ACROSS THE REGION REMAINS RATHER MOIST AND UNSTABLE. WIND GUSTS TO AROUND 70 MPH WILL BE THE MAIN THREAT. HEAVY RAIN WILL ALSO BE A CONCERN WITH SOME LOCATIONS SEEING 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME WHICH COULD LEAD TO LOCALIZED FLOODING OF LOW LYING AREAS. HEAT WILL CONTINUE TO AN ISSUE TODAY WITH HIGH TEMPERATURES EXPECTED TO BE IN THE LOW TO MID 90S ACROSS MUCH OF THE AREA. HEAT INDEX VALUES WILL TOP OUT IN THE 100 TO 105 DEGREE RANGE ACROSS MUCH OF THE AREA TODAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY NIGHT AS THE FRONT SLOWLY LEAVES THE AREA. A FEW STORMS COULD BECOME STRONG MONDAY AFTERNOON. THERE WILL BE A BREAK FROM THE HEAT AND HUMIDITY THROUGH THE REMAINDER OF THE WORK WEEK IN THE WAKE OF THE COLD FRONT. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONTINUE TO MONITOR LATER FORECASTS CONCERNING THUNDERSTORM POTENTIAL ON MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
207 PM CDT SUN JUN 27 2010
OKZ056-271930-
NOWATA OK-
207 PM CDT SUN JUN 27 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL NOWATA
AT 207 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
DELAWARE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...DELAWARE AND LENAPAH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3698 9543 3673 9543 3671 9567 3682 9571
TIME...MOT...LOC 1907Z 240DEG 14KT 3676 9562SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT SUN JUN 27 2010
OKZ054>056-272030-
NOWATA OK-OSAGE OK-WASHINGTON OK-
259 PM CDT SUN JUN 27 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA...WASHINGTON AND NORTHEASTERN OSAGE
AT 259 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HULAH...MOVING
EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WANN...HULAH AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3700 9569 3688 9565 3681 9608 3698 9614
3700 9608
TIME...MOT...LOC 1959Z 254DEG 17KT 3692 9600The Tulsa radar (KINX), 44 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
2 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Strong thunderstorm wind blew down trees near the intersection of County Road 550 and County Road 428.
Lightning struck and killed a horse near Allens Point East of Talala.
Park officials reported large tree limbs blown down by strong thunderstorm wind at Osage Hills State Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239851, 239852, 239857, 239853.